EconPapers    
Economics at your fingertips  
 

A test for bivariate normality with applications in microeconometric models

Riccardo (Jack) Lucchetti () and Claudia Pigini ()

Statistical Methods & Applications, 2013, vol. 22, issue 4, 535-572

Abstract: In this paper, we propose a test for bivariate normality in imperfectly observed models, based on the information matrix test for censored models with bootstrap critical values. In order to evaluate its properties, we run a comprehensive Monte Carlo experiment, in which we use the bivariate probit model and Heckman sample selection model as examples. We find that, while asymptotic critical values can be seriously misleading, the use of bootstrap critical values results in a test that has excellent size and power properties even in small samples. Since this procedure is relatively inexpensive from a computational viewpoint and is easy to generalise to models with arbitrary censoring schemes, we recommend it as an important and valuable testing tool. Copyright Springer-Verlag Berlin Heidelberg 2013

Keywords: Information matrix test; Monte Carlo simulation; Bootstrap; Sample selection model; Bivariate probit model; C12; C15; C24; C35 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1007/s10260-013-0236-5 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:stmapp:v:22:y:2013:i:4:p:535-572

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10260/PS2

Access Statistics for this article

Statistical Methods & Applications is currently edited by Tommaso Proietti

More articles in Statistical Methods & Applications from Springer, Società Italiana di Statistica
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-10-11
Handle: RePEc:spr:stmapp:v:22:y:2013:i:4:p:535-572